Alert archive / Alabama / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Tallahassee, FL

July 3, 2022Houston County, Alabama

NWS Tallahassee, FL issued this flash flood warning at Jul 3, 2022, 3:32 PM CDT for Houston County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2022, 3:32 PM CDT (20:32 UTC)
Expired
Jul 3, 2022, 6:30 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WGUS52 KTAE 032032
FFWTAE
ALC069-032330-
/O.NEW.KTAE.FF.W.0019.220703T2032Z-220703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
332 PM CDT Sun Jul 3 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Houston County in southeastern Alabama...

* Until 630 PM CDT.

* At 332 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen in the last 1 Hour. Additional rainfall amounts of 1 
  to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dothan, Ardilla and Wilson Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3125 8542 3125 8534 3115 8534 3115 8544
      3125 8544

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:53 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 3, 1:53 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Sun Jul 3 2022

.NEAR TERM [Through Monday]...

Showers and thunderstorms will continue to prevail through the
afternoon and evening today, especially along and south of I-10.
Shower and thunderstorm activity is expected diminish overnight  We
will be under the influence of upper level ridging as we head into
the holiday which will continue the southerly/southwesterly low-
level flow that has been driving our daily showers and
thunderstorms. PoPs will be highest on Monday (around 60%-70%) along
and north of I-10 during the afternoon and evening. These showers
and thunderstorms pose a risk for heavy downpours, gusty winds, and
frequent lightning. Temperatures will be seasonal in the low 90s but
the added humidity will have heat indices above 100 degrees.
Overnight lows will be in the low 70s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Upper level ridging will build across the region during the short
term with the center of the ridge north of the CWA. Initial
northeast upper level winds will become more easterly. While the
ridge builds in across the CWA, the tri-state area will still see
showers and thunderstorms on Tuesday. Expect highs in the lower
to mid 90s with lows in the mid 70s.

.LONG TERM [Wednesday Through Sunday]...

The upper level ridge will continue to strengthen across the region
on Wednesday and may help to keep PoPs slightly below what we have
seen the past few days, though still in the 40-60% range. We'll have
to monitor this pattern in terms of MCS potential though and that
would obviously affect PoPs. The potential for showers and
thunderstorms will continue each day and may be enhanced again
over the weekend as a trough sweeps across the eastern CONUS. With
the upper level ridge in place, high temperatures will trend
upward with more locations seeing the mid 90s mid to late week.
This may also result in heat indices in the mid to upper 100s,
with the higher values across the Big Bend region. Lows will
remain in the mid 70s.

&&

.AVIATION...
[Through 18Z Monday]

Scattered showers and thunderstorms can affect all terminals this
evening but mainly, ECP, TLH, and VLD terminals will have the
highest chances through the evening. Skies will be clearing
overnight with the potential for shallow fog development as activity
will quiet down but is expected to pick up again on Monday with more
convection possible along and north of I-10. SCT to BKN decks are
expected during the afternoon hours region wide with MVFR/IFR cigs
during thunderstorms, otherwise VFR should prevail.

&&

.MARINE...

Showers and thunderstorms are expected each day with the best
chances in the morning hours for convection over the marine area.
Winds will be variable over the next few days with speeds around
10 knots or less. Winds may increase to around 15 knots next
weekend. Seas will be 2 feet or less through the week.

&&

.FIRE WEATHER...

Moist conditions will continue through Monday, with scattered to
numerous showers and thunderstorms across the area. Winds will
generally be light, outside of gusty and erratic winds associated
with thunderstorms. Very low dispersion values will be possible
across the region Monday and Tuesday afternoon.

&&

.HYDROLOGY...

Showers and thunderstorms are expected each day this week. While
river flooding is not anticipated, localized heavy rain may lead to
some areas of isolated flooding, especially in poor drainage and
urban areas.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  91  75  92  75 /  30  70  30  60  20
Panama City   76  86  77  90  77 /  40  50  30  50  20
Dothan        73  88  73  90  74 /  20  70  30  60  20
Albany        74  90  75  93  76 /  30  70  30  50  20
Valdosta      73  90  73  92  74 /  30  70  30  60  20
Cross City    74  90  74  93  74 /  20  70  40  60  30
Apalachicola  77  86  77  88  78 /  30  50  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Montgomery
MARINE...Fieux
FIRE WEATHER...Montgomery
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:23 PM CDTAreal Flood AdvisoryTAEGeneva, Houston3 hr

Nearby

Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.